MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ ENTERIC BACTERIAL PANEL; GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ ENTERIC BACTERIAL PANEL; GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM
Catalog Number 442963
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of bd max¿ enteric bacterial panel, a false negative salmonella patient result was obtained.A hektoen plate was seeded in parallel with the bd max test.There was no report of patient impact.
 
Additional Manufacturer Narrative
D.2.Additional medical device types: pch, pci.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: the complaint investigation for discrepant results with the bd max¿ enteric bacterial panel kit (ref.442963) lot 5044746 was performed by the review of manufacturing records, retain material testing, review of customer¿s data and by the complaint¿s history review.Customer reported four samples that tested negative for the salmonella spp.(salm) target using the bd max¿ enteric bacterial panel, while the customer obtained positive results with an alternative test.For each stool sample, a hektoen agar plate was also inoculated in parallel to compare with the bd max¿ test.The review of quality control records of bd max¿ enteric bacterial panel assay lot 5044746 revealed no anomalies that could explain the customer¿s discrepant results.The retain material of bd max¿ enteric bacterial panel from lot 5044746 were tested and the results were as expected.Customer provided reports for runs 10389, 10440, 10484, and 10563 from the bd max¿ instrument ct1215, concerning four suspected false negative results for the salmonella target: run 10389 sample a1, run 10440 sample b3, run 10484 sample b3, and run 10563 sample b5.This complaint is related to three discrepant samples from run #10389 (position a1), run #10440 (position b3), and run #10484 (position b3), all tested with lot 5044746; however, all four samples were included in the investigation.Manual pcr curve adjudication revealed no amplification in the vic channel (salmonella target) in the raw or background signals for runs 10389 (a1), run 10440 (b3), and run 10484 (b3).A late and low amplification of the salmonella target in run 10563 position b5 was observed but didn't reach the thresholds to be considered positive.Low positive samples can occur due to bacterial titers in the specimen being at or near the assay limit of detection.Moreover, limit of detection can vary between different verification methods.Also, it must be noted that manual curve adjudication has limitations; visual examination of pcr curves for low signal is a conservative assessment of the data.According to bd max ebp instruction for use, erroneous results may occur from improper specimen collection, handling, storage, technical error, sample mix-up, or because the number of organisms in the specimen is below the analytical sensitivity of the test.Additionally, hektoen plate should only be used as a screening media.Additional testing is required to confirm the presence of salmonella or shigella from he agar.No information was available from the customer concerning additional tests.Considering that no other complaint for a similar issue was received for these lots, as well as investigation results, no reagents issue is suspected.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max¿ enteric bacterial panel kit lot 5044746.The root cause was not identified.However, samples at the assay limit of detection (lod) is the most likely cause to explain the customer¿s discrepant results.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action plan since no new hazard or trends was identified.Bd apologizes for the inconvenience that this may have caused.Bd quality will continue to monitor for trends.The complaint investigation for discrepant results with the bd max¿ enteric bacterial panel kit (ref.442963) lot 5084445 was performed by the review of manufacturing records, retain material testing, review of customer¿s data and by the complaint¿s history review.Customer reported four samples that tested negative for the salmonella spp.(salm) target using the bd max¿ enteric bacterial panel, while the customer obtained positive results with an alternative test.For each stool sample, a hektoen agar plate was also inoculated in parallel to compare with the bd max¿ test.The review of quality control records of bd max¿ enteric bacterial panel assay lot 5084445 revealed no anomalies that could explain the customer¿s discrepant results.The retain material of bd max¿ enteric bacterial panel from lot 5084445 was tested and the results were as expected.Customer provided reports for runs 10389, 10440, 10484, and 10563 from the bd max¿ instrument ct1215, concerning four suspected false negative results for the salmonella target: run 10389 sample a1, run 10440 sample b3, run 10484 sample b3, and run 10563 sample b5.This complaint is related to one discrepant sample from run #10563 (position b5, tested with lot 5084445); however, all four samples were included in the investigation.Manual pcr curve adjudication revealed no amplification in the vic channel (salmonella target) in the raw or background signals for runs 10389 (a1), run 10440 (b3), and run 10484 (b3).A late and low amplification of the salmonella target in run 10563 position b5 was observed but didn't reach the thresholds to be considered positive.Low positive samples can occur due to bacterial titers in the specimen being at or near the assay limit of detection.Moreover, limit of detection can vary between different verification methods.Also, it must be noted that manual curve adjudication has limitations; visual examination of pcr curves for low signal is a conservative assessment of the data.According to bd max ebp instruction for use, erroneous results may occur from improper specimen collection, handling, storage, technical error, sample mix-up, or because the number of organisms in the specimen is below the analytical sensitivity of the test.Additionally, hektoen plate should only be used as a screening media.Additional testing is required to confirm the presence of salmonella or shigella from he agar.No information was available from the customer concerning additional tests.Considering that no other complaint for a similar issue was received for these lots, as well as investigation results, no reagents issue is suspected.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max¿ enteric bacterial panel kit lot 5084445.The root cause was not identified.However, samples at the assay limit of detection (lod) is the most likely cause to explain the customer¿s discrepant results.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action plan since no new hazard or trends was identified.Bd apologizes for the inconvenience that this may have caused.Bd quality will continue to monitor for trends.
 
Event or Problem Description

Brand Name
BD MAX¿ ENTERIC BACTERIAL PANEL
Common Device Name
GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key23707777
Report Number3007420875-2025-00230
Device Sequence Number18790532
Product Code OOI
UDI-Device Identifier00382904429638
UDI-Public(01)00382904429638(17)261107(10)5044746
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K214122
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number442963
Device Lot Number5044746
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2025
Supplement Date Received by Manufacturer01/21/2026
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown